MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Restenosis (4576)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the results of a clinical trial that approximately one month and ten days post index procedure using a drug-coated balloon catheter, prolonged bleeding due to stenosis of the target lesion occurred and was successfully treated.The re-intervention was successful, and the outcome was recovered.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date: 07/2022.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 07/2022), g3, h6 (method).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 07/2022), g3, h6 (patient).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through the results of a clinical trial that approximately one month and ten days post index procedure using a drug-coated balloon catheter, prolonged bleeding due to stenosis of the target lesion occurred and was successfully treated.It was further reported that approximately eleven months and eight days post index procedure, restenosis of target lesion occurred and was successfully treated.The re-intervention was successful, and the outcome was recovered.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 07/2022).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that one month and thirteen days post an index procedure completion using a drug-coated balloon catheter in the basilic vein via the left upper arm, the subject had an adverse event of prolonged bleeding due to stenosis in basilic vein which required an arteriovenous access circuit reintervention.Reportedly, standard percutaneous transluminal balloon angioplasty and drug-coated balloon angioplasty procedures were performed to treat prolonged bleeding.The reintervention was successful, and the outcome of serious adverse event was resolved.It was further reported that seven months and eleven days after index procedure, the subject had an adverse event of recurrent prolonged bleeding due to stenosis in basilic vein.Reportedly, standard percutaneous transluminal balloon angioplasty and drug-coated balloon angioplasty procedures were performed to treat prolonged bleeding.The reintervention was successful, and the outcome of serious adverse event was resolved.It was also reported that eleven months and eight days after index procedure, the subject had an adverse event of stenosis on target limb and appearances of new lesions in basilic vein due to decreased access blood flow.Reportedly, standard percutaneous transluminal balloon angioplasty and drug-coated balloon angioplasty procedures were performed to treat decreased access blood flow.The reintervention was successful, and the outcome of serious adverse event was resolved.Furthermore, one year, two months, and twenty-two days after index procedure, the subject had an adverse event of left brachiobasilic fistula with pre-axillary venous stenosis due to prolonged bleeding.Reportedly, standard percutaneous transluminal balloon angioplasty procedure was performed to treat prolonged bleeding.The reintervention was successful, and the outcome of serious adverse event was resolved.In addition, one year, three months, and twenty-one days after index procedure, the subject had an adverse event of recurrent stenosis on target limb left basilic vein due to prolonged bleeding.Reportedly, standard percutaneous transluminal balloon angioplasty procedure was performed to treat prolonged bleeding.The reintervention was successful, and the outcome of the serious adverse event was resolved.Evidently, two years, one month, and eighteen days after index procedure, the subject had an adverse event of recurrent stenosis located in basilic vein due to prolonged bleeding.Reportedly, standard percutaneous transluminal balloon angioplasty procedure was performed to treat prolonged bleeding.The reintervention was successful, and the outcome of the serious adverse event was resolved.There have been no documented device deficiencies or secondary stage procedures reported for this subject to date.The current status of the patient is unknown.

Brand Name
LUTONIX 035AV DRUG COATED PTA DILATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15370200
Report Number3006513822-2022-00027
Device Sequence Number1726409
Product Code PRC
UDI-Device Identifier00801741135453
UDI-Public(01)00801741135453
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9010
Device Catalogue NumberLX3575840V
Device Lot NumberGFEU2004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer12/23/2022
04/12/2023
05/28/2024
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date01/04/2023
04/17/2023
06/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight61 KG
Patient EthnicityNon Hispanic
Patient RaceAsian